MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH
Catalog Number 5959680
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Abdominal Pain (1685)
Date of Event 09/21/2010
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2006 ¿ patient with a complex history for colostomy, perineal problems was diagnosed with paracolostomy hernia thereby underwent open repair with implant of collamend mesh (device #1).Per operative notes, ¿the hernia sac was identified and repaired with collamend mesh (device #1) and sutured.¿ (b)(6) 2007 - patient was diagnosed with incarcerated recurrent paracolostomy hernia, thereby underwent open repair.Per operative notes, ¿the hernia sac with fluid was reduced and sutured.¿ (b)(6) 2007 - patient was diagnosed with symptomatic paracolostomy hernia thereby underwent open repair with implant of composix kugel mesh (device #2).Per operative notes, ¿a large symptomatic paracolostomy hernia was identified and dissected.A composix kugel mesh (device #2) was placed around the defect and sutured.¿ (b)(6) 2008 - patient was diagnosed with recurrent paracolostomy hernia with colonic obstruction thereby underwent open repair with segmental colon resection.Per operative notes, ¿the paracolostomy hernia was identified above the previously placed mesh.The hernia defect was closed with sutures.¿ (b)(6) 2008 - patient was diagnosed with infected mesh in the right lower quadrant abdominal wall and recurrent ventral hernia in the left lower quadrant abdominal wall thereby underwent open repair with removal of collamend mesh (device #1) and implant of ventralex mesh (device #3).Per operative notes, ¿in the left lower quadrant, the hernia sac was identified, excised and placed with ventralex mesh (device #3) and sutured.In right lower quadrant, collamend mesh (device #1) was seen infected and completely excised.¿ (b)(6) 2009 - patient underwent debridement of abdominal wound, suture removal.There was no evidence of abscess or residual mesh in the base of the wound.(b)(6) 2009 - patient was diagnosed with paracolostomy hernia thereby underwent open repair.The hernia was identified and excised.A prolapsed portion of colon was removed and repaired with sutures.(b)(6) 2009 - patient was diagnosed with chronic pericolostomy abscess and underwent translocation of colostomy from right to left upper quadrant abdominal wall & repair of old colostomy site with implant of allomax (device #4).Per operative notes, ¿hernia sac was identified.Sutures placed for hernia repair noted to cause abscess.The hernia defect was repaired with allomax and sutured.¿ (b)(6) 2010 - patient was diagnosed with recurrent multiple ventral hernias thereby underwent laparoscopic repair with the implant of sepramesh ip (device #5).Per operative notes, ¿the adhesions were lysed.There were multiple small hernias identified.The sepramesh ip was trimmed and placed superiorly coming around just the lower edge of the stoma and then inferiorly also and tacked." (b)(6) 2010 - patient was diagnosed with chronic left lower abdominal pain thereby underwent open repair with removal of mesh (device #4 and #5).Per operative notes, ¿went directly down to mesh where there was a lot of prolene and mesh prosthesis from a previous onlay patch.By dissecting directly under the patch, we were able to enter a plane where there was an old hernia cavity and no direct involvement or no exposure of bowel was seen as the mesh prosthesis was removed including suture from the abdominal wall.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represents the sepramesh ip (device #5).An additional emdr was submitted to represent the collamend mesh (device #1).Additional supplemental emdrs were submitted to represent and composix kugel mesh (device #2) and ventralex mesh (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SEPRAMESH IP
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22164019
Report Number1213643-2025-00442
Device Sequence Number12617890
Product Code FTL
UDI-Device Identifier00801741031823
UDI-Public(01)00801741031823(17)100728(10)WBTE5058
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K063739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2010
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2010
Device Catalogue Number5959680
Device Lot NumberWBTE5058
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Initial Report FDA Received Date06/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexFemale